MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. PTFE MESH; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. PTFE MESH; SURGICAL MESH
Catalog Number 0117840
Medical Device Problem Codes Defective Device (2588); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Urinary Tract Infection (2120); No Information (3190)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Currently it is unknown if and to what extent the bard/davol device may have contributed to the patient's adverse outcome.As the patient had a prior medical history of kidney stones, it is unclear if the reported urinary problems are associated with the bard/davol mesh or if this is the outcome of the kidney stones.No sample was returned for evaluation and medical records provided have been limited to the implant operative report and implant tracking log.A review of the manufacturing records was performed and found that the lot was manufactured to specification.Based on the limited information provided no conclusions can be made between the reported post-operative complications and the bard/davol device used to treat the patient.Should additional information be provided, a supplemental emdr will be submitted.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.Not returned.
 
Event or Problem Description
As reported by the patient's attorney, implant op report & implant tracking log: on (b)(6) 2006, the patient was diagnosed with vaginal wall prolapse, mixed urinary incontinence and underwent an abd sacrocolpopexy with implant of a bard/davol ptfe mesh, combined anterior-posterior repair, implant of a non-bard/davol synthetic "uretex" pubovaginal sling and insertion of a suprapubic catheter.Per the implant operative report details, "we then placed two pieces of teflon mesh (ptfe), one to the anterior aspect of the vagina and one to the posterior aspect.The two pieces of the mesh were secured to the vaginal apex with ethibond suture and the two pieces to the mesh were secured together.We then attached the mesh to the sacral promontory using ethibond suture." on (b)(6) 2012, the patient underwent cystoscopy which is noted to have been "uneventful." office visit notes indicate the patient to have experienced blood in the urine along with occasional leakage of urine after coughing as well as after initial urination.Patient treated for a uti.Attorney alleges unspecified adverse patient outcomes associated with use of device.

Brand Name
PTFE MESH
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC.
100 crossings blvd.
warwick RI 02886
MDR Report Key7683753
Report Number1213643-2018-02393
Device Sequence Number1398972
Product Code FTL
UDI-Device Identifier00801741031083
UDI-Public(01)00801741031083
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
PREAMENDMENT
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2006
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Other Caregivers
Type of Report Initial
Report Date (Section B) 07/12/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/28/2011
Device Catalogue Number0117840
Device Lot Number43EQD227
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/25/2018
Initial Report FDA Received Date07/12/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;